Montana, 2004

Winter Storm in Montana, December 29 to 31, 2004

December 29 to 31, 2004 · NWS GGW · 16 events in 16 counties and zones

A strong area of low pressure developed in northern Wyoming during the evening of the 29th, and tracked out into the western Dakotas during the afternoon of the 30th. A mix of sleet, freezing rain, and snow spread across northeast Montana during the late evening hours of the 29th, and changed over to all snow overnight.

Where it happened

Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GGW wrote it up.

A strong area of low pressure developed in northern Wyoming during the evening of the 29th, and tracked out into the western Dakotas during the afternoon of the 30th. A mix of sleet, freezing rain, and snow spread across northeast Montana during the late evening hours of the 29th, and changed over to all snow overnight. The snow continued during the day on the 30th, and tapered off from west to east across the area during the evening. The snow was accompanied by northwest wind of 20 to 30 mph with gusts to around 45 mph. The strong wind produced considerable blowing and drifting snow which continued into the pre dawn hours of the 31st. Many areas had a period of freezing rain and sleet at the onset of the storm which produced a layer of ice. Snowfall amounts generally ranged from 2 to 7 inches across northeast Montana. There were numerous reports of significant blowing and drifting snow, and several reports of snowdrifts that were 3 to 4 feet deep. By the evening of the 30th many roads were either closed or open to emergency travel only. The wind also combined with temperatures that were in the single digits to produce wind chills of 15 to 30 below zero.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before the first event at Dec 29, 8:35 PM MST, 1 hour 25 minutes earlier.

Area forecast discussion, Dec 29, 8:35 PM MST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
835 PM MST WED DEC 29 2004

...WINTER WEATHER ADVISORY FOR TONIGHT AND THURSDAY...
...LAKE WIND ADVISORY FOR FORT PECK LAKE FOR TONIGHT AND THURSDAY...

.SHORT TERM...FOR NORTHEAST MONTANA TONIGHT...
WILL MAKE ONLY A FEW CHANGES TO CURRENT PACKAGE AS EVOLUTION OF
IMPENDING STORM APPEARS TO BE ON TRACK FOR THE MOMENT. SURFACE LOW
PRESSURE DEEPENING ACROSS SOUTH CENTRAL MONTANA AND NORTH CENTRAL
WYOMING AS SHORTWAVE ENERGY WITH DEVELOPING CLOSED LOW ALOFT IN THE
SOUTHWEST FLOW ALOFT MOVES INTO WYOMING. IN RESPONSE TO THE
DEEPENING SURFACE LOW IS A TIGHTENING PRESSURE GRADIENT ACROSS
NORTHEAST MONTANA. WIND ALREADY SHOWING SIGNS OF BEING A BIT
STRONGER THAN PERHAPS THOUGHT FOR TONITE...SO WILL ADD A FEW MORE
MPH AND SOME GUSTINESS TO THE OVERNITE WIND IN THE EASTERN PORTION
OF THE CWA AND MOVE UP THE ONSET OF THE LAKE WIND ADVISORY TO
MIDNIGHT JUST TO BE ON THE SAFE SIDE. OTHERWISE CURRENT FORECAST
LOOKING PRETTY GOOD AND WE SHOULD SEE SNOW BEGIN TO DEVELOP ACROSS
THE CWA AFTER MIDNIGHT.

.PREVIOUS FORECAST...
APPROACHING WINTER STORM AND ASSOCIATED WEATHER CUMULATIVELY MAIN
FORECAST PROBLEM FOR SHORT TERM...ESPECIALLY LATER FIRST PERIOD
THROUGH SECOND PERIOD. MODELS SOLUTIONS HAVE CONVERGED CLOSER TO
GFS...BUT REMAIN CONCERNED ABOUT INITIALIZATION ERRORS IN GFS...
APPEARS TO BE TOO FAR EAST WITH VORT MAX AND SURFACE LOW LIFTING OUT
OF SOUTHERN GREAT BASIN. HAVE PRIMARILY USED BLEND OF GFS AND NGM TO
DEVELOP FORECAST...AND WORKED AT BLENDING WITH ADJACENT OFFICES.

TONIGHT...DEEP UPPER LOW OVER WESTERN CONUS EJECTING A STRONG VORT
CENTER NORTH AND EAST AS AN EVEN STRONGER VORT DIGS SOUTH OUT OF
GULF OF ALASKA. INDUCED RIDGE DOWNSTREAM OF TROUGH HAS AMPLIFIED
OVER EASTERN MONTANA...LEAVING FLOW NEARLY DUE SOUTHERLY ACROSS
INTERIOR WEST. CONCERN REMAINS THAT THIS FLOW WILL TAKE VORT AND
ASSOCIATEDERING IN OVER NORTHERN ZONES DUE TO NORTHERLY FLOW...SOME
NORTHERN ZONES LIKELY TO SEE ONLY FALLING TEMPERATURES...WITH COLD
AIR ADVECTION STRENGTHENING THROUGH DAY. CURRENT THINKING KEEPS WIND
CHILLS ABOVE CRITICAL THRESHOLD BECAUSE WINDS STRONGEST BEFORE
COLDEST AIR CAN REACH CWA. ENDED ADVISORIES AT CLOSE OF THIS PERIOD
...BUT MAY NEED TO EXTEND AND HOUR OR TWO INTO FOLLOWING PERIOD.

THURSDAY NIGHT/FRIDAY...EXPECT STORM SYSTEM TO SHIFT EAST INTO NORTH
DAKOTA...TAKING BEST CHANCE OF SNOW EAST OF CWA. TIMING DEPENDENT
UPON HOW QUICKLY SYSTEM BECOMES VERTICALLY STACKED...WITH IMPACTS ON
WINDS AND PRECIPITATION DEPENDENT UPON HOW FAR WEST WRAP-AROUND
PRECIP MAY REACH. HAVE TAKEN MORE PROGRESSIVE SOLUTION IN GFS/NGM
WHICH WILL BRING A LULL AHEAD OF ANOTHER ALBEIT WEAKER SHORT WAVE
TROUGH CROSSING REGION GENERATING ADDITIONAL LIGHT SNOW. HAVE CHANCE     GN      GN    GN      BZ    BZ
AVG CLOUDS    BK BK BK   BK BK BK BK   BK BK BK BK   BK BK BK OV   OV BK BK
POP 12HR         40      30    30      30    30      30    30      30    30
SNOW           C  C  C    C  C  C  C    C  C  C  C    C  C  C  C    C  C  C

SDZ001-301834-
BUFFALO-HARDING SD
45.60N 103.55W
834 PM MST WED DEC 29 2004

DATE                         THU 12/30/04            FRI 12/31/04            SAT
UTC 3HRLY     22 01 04 07 10 13 16 19 22 01 04 07 10 13 16 19 22 01 04 07 10 13
MST 3HRLY     15 18 21 00 03 06 09 12 15 18 21 00 03 06 09 12 15 18 21 00 03 06

MIN/MAX                      28          36          12          23           5
TEMP                33 31 29 30 35 33 27 21 17 15 15 14 15 21 21 14 10  8  8  7
DEWPT               26 24 22 21 20 20 20 19 17 15 12 10 10  9 11  9  7  4  2  0
RH                  75 75 75 69 54 58 74 92100100 88 84 80 59 65 80 87 83 76 72
WIND DIR            SE SE  N NW NW NW NW NW NW NW NW  N  E SE SE SE SE SE  E  W
WIND SPD            13 10  3 12 24 28 28 27 25 21 16 11 11 12 12 12 12 13 12 13
WIND GUST                       34 39 39 37 35 32
CLOUDS              OV OV OV OV OV BK BK BK BK BK BK BK BK BK BK BK BK BK BK BK
POP 12HR                     70          70          40          20          40
QPF 12HR                   0.07        0.06        0.01           0           0
SNOW 12HR                 00-00           2       00-00
FRZG RAIN               L  L
SNOW                    L  L  C  C  L  L  C  C  S  S  S  S  S  S  C  C  C  C  C
RAIN                          C  C
OBVIS                              BS BS BS BS

DATE           01/01/05  SUN 01/02/05  MON 01/03/05  TUE 01/04/05  WED 01/05/05
UTC 6HRLY     19 01 07   13 19 01 07   13 19 01 07   13 19 01 07   13 19 01
MST 6HRLY     12 18 00   06 12 18 00   06 12 18 00   06 12 18 00   06 12 18

MAX/MIN          13      -3     9      -1    10       0    11       1     9
TEMP          11  3 -1   -2  6  3  1    0  8  4  1    0  9  5  2    2  7  4
DEWPT          0  0 -3   -5 -4 -4 -4   -3  1  2 -1   -3  1  3 -1   -4 -3 -1
PWIND DIR        NW      NW    SE      SE    SE       E    NE       N     N
WIND CHAR        BZ      BZ    GN      GN    GN      GN    GN      BZ    BZ
AVG CLOUDS    BK BK BK   BK BK BK SC   BK BK BK BK   BK BK BK OV   OV BK BK
POP 12HR         30      30    20      20    30      30    30      30    30
SNOW           C  C  C    C  S  S  S    S  C  C  C    C  C  C  C    C  C  C

SDZ029-301834-
CUSTER-CUSTER SD
43.73N 103.62W
834 PM MST WED DEC 29 2004

DATE                         THU 12/30/04            FRI 12/31/04            SAT
UTC 3HRLY     22 01 04 07 10 13 16 19 22 01 04 07 10 13 16 19 22 01 04 07 10 13
MST 3HRLY     15 18 21 00 03 06 09 12 15 18 21 00 03 06 09 12 15 18 21 00 03 06

MIN/MAX                      31          39          19          33          11
TEMP                35 33 32 33 38 37 32 27 23 22 21 20 23 30 30 19 15 14 13 12
DEWPT               22 21 20 20 21 22 23 22 19 16 12  8  8  8 10  9  7  4  0 -3
RH                  59 61 61 58 50 54 69 81 84 77 68 59 52 39 42 64 70 64 5   6 14  8
DEWPT         -3 -3 -5   -5 -5 -5 -6   -6 -2  1 -1   -1  3  4  0   -3 -2 -1
PWIND DIR         W      NW    SE       S    SE       E    NE       N    NW
WIND CHAR        BZ      GN    GN      GN    GN      GN    BZ      BZ    BZ
AVG CLOUDS    BK BK BK   BK BK BK BK   BK BK BK BK   BK BK BK OV   OV BK BK
POP 12HR         40      30    20      30    30      30    30      30    30
SNOW           C  C  C    C  S  S  C    C  C  C  C    C  C  C  C    C  C  C

SDZ013-301834-
FAITH-MEADE SD
45.02N 102.04W
834 PM MST WED DEC 29 2004

DATE                         THU 12/30/04            FRI 12/31/04            SAT
UTC 3HRLY     22 01 04 07 10 13 16 19 22 01 04 07 10 13 16 19 22 01 04 07 10 13
MST 3HRLY     15 18 21 00 03 06 09 12 15 18 21 00 03 06 09 12 15 18 21 00 03 06

MIN/MAX                      28          44          13          28
RAIN                               S    S  C  C  C    C  C  C

MOZ058-301834-
ROLLA/VICHY-MARIES MO
38.14N  91.77W
934 PM CST WED DEC 29 2004

DATE                         THU 12/30/04            FRI 12/31/04            SAT
UTC 3HRLY     21 00 03 06 09 12 15 18 21 00 03 06 09 12 15 18 21 00 03 06 09 12
CST 3HRLY     15 18 21 00 03 06 09 12 15 18 21 00 03 06 09 12 15 18 21 00 03 06

MIN/MAX                      45          69          48          63          44
TEMP                   46 47 49 56 65 68 60 56 54 52 50 52 59 62 55 51 49 48 46
DEWPT                  46 47 49 53 55 55 54 52 50 45 43 43 45 42 39 40 40 41 43
RH                    100100100 90 70 63 81 86 86 77 77 71 60 48 55 66 71 77 89
WIND DIR                S  S  S SW SW SW SW SW SW SW SW SW  W SW  S  S  S  S  S
WIND SPD               12 14 14 19 24 25 23 23 19 16 13 11  9  6  5  9 12 12 11
CLOUDS                 SC SC BK SC SC SC SC SC SC SC FW FW FW FW FW SC SC SC SC
POP 12HR                     10          20          20          10          20
QPF 12HR                      0        0.03        0.04           0        0.03
RAIN SHWRS                          S  S  S  S  S  S                    S  S  C
TSTMS                                                                         C
OBVIS                     PF PF

DATE           01/01/05  SUN 01/02/05  MON 01/03/05  TUE 01/04/05  WED 01/05/05
UTC 6HRLY     18 00 06   12 18 00 06   12 18 00 06   12 18 00 06   12 18 00
CST 6HRLY     12 18 00   06 12 18 00   06 12 18 00   06 12 18 00   06 12 18

MAX/MIN          60      46    50      32    44      33    45      36    46
TEMP          56 54 49   46 49 42 37   34 41 39 36   34 42 41 39   37 44 40
DEWPT         45 49 48   45 41 36 32   29 29 30 31   33 34 35 35   34 34 34
PWIND DIR         S       S    NW       N    NE       E    SE      SW     W
WIND CHAR        BZ      BZ    BZ      BZ    GN      GN    GN      BZ    BZ
AVG CLOUDS    SC BK BK   BK BK BK BK   BK BK BK BK   BK BK BK BK   BK BK SC

MOZ058-301834-
ROLLA/VICHY-MARIES MO
38.14N  91.77W
934 PM CST WED DEC 29 2004

DATE                         THU 12/30/04            FRI 12/31/04            SAT
UTC 3HRLY     21 00 03 06 09 12 15 18 21 00 03 06 09 12 15 18 21 00 03 06 09 12
CST 3HRLY     15 18 21 00 03 06 09 12 15 18 21 00 03 06 09 12 15 18 21 00 03 06

MIN/MAX                      45          69          48          63          44
TEMP                   46 47 49 56 65 68 60 56 54 52 50 52 59 62 55 51 49 48 46
DEWPT                  46 47 49 53 55 55 54 52 50 45 43 43 45 42 39 40 40 41 43
RH                    100100100 90 70 63 81 86 86 77 77 71 60 48 55 66 71 77 89
WIND DIR                S  S  S SW SW SW SW SW SW SW SW SW  W SW  S  S  S  S  S
WIND SPD               12 14 14 19 24 25 23 23 19 16 13 11  9  6  5  9 12 12 11
CLOUDS                 SC SC BK SC SC SC SC SC SC SC FW FW FW FW FW SC SC SC SC
POP 12HR                     10          20          20          10          20
QPF 12HR            83 93 96 93 86 80 64 54 64 74 80 86 93
WIND DIR                S  S  S  S  S  S  S  S SW SW SW SW SW  S  S  S  S  S  S
WIND SPD               10 11 11 14 20 20 20 18 13 10  8  6  6  6  5  5  6  6  6
CLOUDS                 SC SC SC SC SC SC SC SC SC SC SC SC FW SC SC SC SC SC BK
POP 12HR                     10          20          20          10          20
QPF 12HR                      0        0.02        0.03           0        0.05
RAIN SHWRS                          S  S  S  S  S  S                    S  S  C
TSTMS                                                                         C
OBVIS                     PF PF

DATE           01/01/05  SUN 01/02/05  MON 01/03/05  TUE 01/04/05  WED 01/05/05
UTC 6HRLY     18 00 06   12 18 00 06   12 18 00 06   12 18 00 06   12 18 00
CST 6HRLY     12 18 00   06 12 18 AY...MOSTLY CLOUDY WITH A 50 PERCENT CHANCE OF
SNOW. HIGHS IN THE LOWER 30S. LOWS NEAR 20.
.MONDAY NIGHT...CLOUDY WITH A 50 PERCENT CHANCE OF SNOW. LOWS NEAR
15.
.TUESDAY...CLOUDY WITH A 50 PERCENT CHANCE OF SNOW. HIGHS IN THE
UPPER 20S.
.TUESDAY NIGHT AND WEDNESDAY...MOSTLY CLOUDY WITH A 40 PERCENT
CHANCE OF SNOW. HIGHS IN THE MID 20S. LOWS 10-15.
=

UTZ005-301200-
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
540 PM MST WED DEC 29 2004

.TONIGHT...MOSTLY CLOUDY WITH SCATTERED SNOW SHOWERS...MIXED WITH
RAIN IN THE EVENING. LOWS IN THE UPPER 20S. WEST WINDS 10-20 MPH.
CHANCE OF RAIN AND SNOW 40 PERCENT.
.THURSDAY...MOSTLY CLOUDY WITH A 30 PERCENT CHANCE OF RAIN AND SNOW.
HIGHS IN THE LOWER 40S.
.THURSDAY NIGHT...MOSTLY CLOUDY WITH A 50 PERCENT CHANCE OF RAIN AND
SNOW. LOWS IN THE UPPER 20S.
.FRIDAY...A 70 PERCENT CHANCE OF SNOW. ACCUMULATIONS POSSIBLE. HIGHS
IN THE LOWER 40S.
.FRIDAY NIGHT...MOSTLY CLOUDY WITH A 50 PERCENT CHANCE OF SNOW. LOWS
IN THE MID 20S.
.NEW YEARS DAY...PARTLY CLOUDY WITH A 30 PERCENT CHANCE OF SNOW.
HIGHS IN THE MID 30S.
.SATURDAY NIGHT...MOSTLY CLOUDY. LOWS IN THE LOWER 20S.
.SUNDAY THROUGH MONDAY...MOSTLY CLOUDY WITH A 50 PERCENT CHANCE OF
SNOW. HIGHS IN THE MID 30S. LOWS IN THE LOWER 20S.
.MONDAY NIGHT AND TUESDAY...MOSTLY CLOUDY WITH A 40 PERCENT CHANCE
OF SNOW. HIGHS IN THE LOWER TO MID 30S. LOWS IN THE LOWER 20S.
.TUESDAY NIGHT AND WEDNESDAY...MOSTLY CLOUDY WITH A 30 PERCENT
CHANCE OF SNOW. HIGHS IN THE UPPER 20S. LOWS NEAR 20.
=

UTZ006-301200-
WASATCH MOUNTAIN VALLEYS-
INCLUDING THE CITIES OF...HUNTSVILLE...PARK CITY...HEBER CITY
835 PM MST WED DEC 29 2004

UPDATED TONIGHT

...SNOW ADVISORY TONIGHT...
...WINTER STORM WATCH THURSDAY NIGHT THROUGH FRIDAY NIGHT...

.TONIGHT...OCCASIONAL SNOW SHOWERS...WITH LOCAL RAIN SHOWERS
LOWEST VALLEYS UNTIL MIDNIGHT. ADDITIONAL ACCUMULATION 1-4 INCHES.
LOWS IN THE MID 20S. SOUTH WINDS 10-20 MPH.
.THURSDAY...MOSTLY CLOUDY WITH A 50 PERCENT CHANCE OF SNOW. HIGHS IN
THE LOWER 40S.
.THURSDAY NIGHT...MOSTLY CLOUDY WITHT TO CANCEL WINTER STORM WARNING

...WINTER STORM WATCH THURSDAY NIGHT THROUGH FRIDAY NIGHT...

.TONIGHT...MOSTLY CLOUDY WITH SCATTERED SNOW SHOWERS. LOWS NEAR 20.
CHANCE OF SNOW 50 PERCENT.
.THURSDAY...MOSTLY CLOUDY WITH A 50 PERCENT CHANCE OF SNOW. HIGHS IN
THE LOWER 30S.
.THURSDAY NIGHT...MOSTLY CLOUDY WITH A 50 PERCENT CHANCE OF SNOW.
LOWS NEAR 20.
.FRIDAY...A 70 PERCENT CHANCE OF SNOW. ACCUMULATIONS POSSIBLE. HIGHS
IN THE LOWER 30S.
.FRIDAY NIGHT...BREEZY. MOSTLY CLOUDY WITH A 60 PERCENT CHANCE OF
SNOW. LOWS 15-20. WEST WINDS 15-25 MPH.
.NEW YEARS DAY...MOSTLY CLOUDY WITH A 50 PERCENT CHANCE OF SNOW.
HIGHS IN THE UPPER 20S.
.SATURDAY NIGHT...MOSTLY CLOUDY WITH A 40 PERCENT CHANCE OF SNOW.
LOWS 10-15.
.SUNDAY...MOSTLY CLOUDY WITH A 50 PERCENT CHANCE OF SNOW. HIGHS IN
THE UPPER 20S.
.SUNDAY NIGHT AND MONDAY...MOSTLY CLOUDY WITH A 60 PERCENT CHANCE OF
SNOW. HIGHS IN THE UPPER 20S. LOWS NEAR 10.
.MONDAY NIGHT AND TUESDAY...CLOUDY WITH A 50 PERCENT CHANCE OF SNOW.

MOZ058-301834-
ROLLA/VICHY-MARIES MO
38.14N  91.77W
934 PM CST WED DEC 29 2004

DATE                         THU 12/30/04            FRI 12/31/04            SAT
UTC 3HRLY     21 00 03 06 09 12 15 18 21 00 03 06 09 12 15 18 21 00 03 06 09 12
CST 3HRLY     15 18 21 00 03 06 09 12 15 18 21 00 03 06 09 12 15 18 21 00 03 06

MIN/MAX                      45          69          48          63          44
TEMP                   46 47 49 56 65 68 60 56 54 52 50 52 59 62 55 51 49 48 46
DEWPT                  46 47 49 53 55 55 54 52 50 45 43 43 45 42 39 40 40 41 43
RH                    100100100 90 70 63 81 86 86 77 77 71 60 48 55 66 71 77 89
WIND DIR                S  S  S SW SW SW SW SW SW SW SW SW  W SW  S  S  S  S  S
WIND SPD               12 14 14 19 24 25 23 23 19 16 13 11  9  6  5  9 12 12 11
CLOUDS                 SC SC BK SC SC SC SC SC SC SC FW FW FW FW FW SC SC SC SC
POP 12HR                     10          20          20          10          20
QPF 12HR           ER 30S. LOWS 15-20.
.MONDAY NIGHT AND TUESDAY...CLOUDY WITH A 50 PERCENT CHANCE OF SNOW.
HIGHS IN THE MID 20S TO LOWER 30S. LOWS 15-20.
.TUESDAY NIGHT AND WEDNESDAY...MOSTLY CLOUDY WITH A 40 PERCENT
CHANCE OF SNOW. HIGHS IN THE MID 20S. LOWS 10-15.
=

UTZ019-301200-
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITY OF...ST GEORGE
400 PM MST WED DEC 29 2004

.TONIGHT...CLOUDY WITH SCATTERED RAIN SHOWERS. ISOLATED
THUNDERSTORMS WITH HEAVY RAINFALL THIS EVENING. LOWS IN THE MID 30S.
WEST WINDS 10-20 MPH IN THE EVENING LOCALLY STRONGER NEAR SHOWERS.
CHANCE OF RAIN 40 PERCENT.
.THURSDAY...MOSTLY CLOUDY WITH A 20 PERCENT CHANCE OF RAIN. HIGHS IN
THE LOWER 50S.
.THURSDAY NIGHT...MOSTLY CLOUDY WITH A 40 PERCENT CHANCE OF RAIN.
LOWS IN THE UPPER 30S.
.FRIDAY...CLOUDY WITH A 60 PERCENT CHANCE OF RAIN. HIGHS IN THE
LOWER 50S.
.FRIDAY NIGHTE LOWER 20S.
.TUESDAY NIGHT AND WEDNESDAY...MOSTLY CLOUDY WITH A 30 PERCENT
CHANCE OF SNOW. HIGHS IN THE LOWER 30S. LOWS NEAR 20.
=

UTZ021-301200-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITY OF...BULLFROG
835 PM MST WED DEC 29 2004

UPDATED TONIGHT AND THURSDAY

.TONIGHT...PARTLY CLOUDY WITH A 40 PERCENT CHANCE OF RAIN SHOWERS...
SNOW OVER HIGHER TERRAIN. LITTLE ACCUMULATIONS. LOWS IN THE MID 30S.
SOUTHWEST WINDS 10-20 MPH.
.THURSDAY...PARTLY CLOUDY WITH A 20 PERCENT CHANCE OF RAIN AND
SNOW. HIGHS IN THE UPPER 40S.
.THURSDAY NIGHT...PARTLY CLOUDY WITH A 30 PERCENT CHANCE OF RAIN AND
SNOW. LOWS IN THE LOWER 30S.
.FRIDAY...MOSTLY CLOUDY WITH A 50 PERCENT CHANCE OF RAIN AND SNOW.
HIGHS IN THE UPPER 40S.
.FRIDAY NIGHT...MOSTLY CLOUDY WITH A 60 PERCENT CHANCE OF RAIN AND
SNOW. LOWS IN THE LOWER 30S.
.NEW YEARS DAY...MOSTLY CLOUDY WITH A 40 PERCENT CHANCE OF RAIN AND
SNOW. HIGHS IN THE MID 40S.
.SATURDAY NIGHT...PARTLY CLOUDY. LOWS IN THE UPPER 20S.
.SUNDAY...PARTLY CLOUDY WITH A 30 PERCENT CHANCE OF RAIN AND SNOW.
HIGHS IN THE MID 40S.
.SUNDAY NIGHT AND MONDAY...MOSTLY CLOUDY WITH A 50 PERCENT CHANCE OF
RAIN AND SNOW. HIGHS IN THE MID 40S. LOWS AROUND 30.
.MONDAY NIGHT AND TUESDAY...MOSTLY CLOUDY WITH A 30 PERCENT CHANCE
OF RAIN AND SNOW. HIGHS NEAR 40. LOWS IN THE UPPER 20S.
.TUESDAY NIGHT AND WEDNESDAY...MOSTLY CLOUDY. HIGHS IN THE UPPER
30S. LOWS IN THE MID 20S.
=
Hazardous weather outlook, Dec 29, 9:11 PM MST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
911 PM MST WED DEC 29 2004

MTZ016>027-059>062-301300-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-DANIELS-
DAWSON-EASTERN ROOSEVELT-GARFIELD-MCCONE-NORTHERN PHILLIPS-
NORTHERN VALLEY-PETROLEUM-PRAIRIE-RICHLAND-SHERIDAN-
SOUTHWEST PHILLIPS-WESTERN ROOSEVELT-WIBAUX-
911 PM MST WED DEC 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MONTANA

.DAY ONE...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS IN EFFECT FOR
TONIGHT FOR ALL OF NORTHEAST MONTANA. REFER TO GTFWSWGGW OR WWUS45
KGGW FOR ADDITIONAL INFORMATION. A LAKE WIND ADVISORY IS IN EFFECT
FOR FORT PECK LAKE TONIGHT AS WELL. REFER TO GTFNPWGGW OR WWUS75 KGGW
FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH 5 PM FOR ALL OF
NORTHEAST MONTANA. REFER TO GTFWSWGGW OR WWUS45 KGGW FOR ADDITIONAL
INFORMATION. A LAKE WIND ADVISORY FOR FORT PECK LAKE REMAINS IN
EFFECT THROUGH 6 PM. REFER TO GTFNPWGGW OR WWUS75 KGGW FOR ADDITIONAL
INFORMATION.

OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED A THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 winter storm. Local standard time, as filed.

Winter Storm, Petroleum

When
December 29, 10:00 PM MST to December 31, 1:00 AM MST
Where
Petroleum forecast zone
Reported by
TRAINED SPOTTER
Coordinates
47.118, -108.250 (the zone’s center; the record gives no point)

Winter Storm, Wibaux

When
December 29, 10:00 PM MST to December 31, 4:00 AM MST
Where
Wibaux forecast zone
Reported by
TRAINED SPOTTER
Coordinates
46.965, -104.249 (the zone’s center; the record gives no point)

Winter Storm, Little Rocky Mountains

When
December 29, 11:00 PM MST to December 31, 1:00 AM MST
Where
Little Rocky Mountains forecast zone
Reported by
TRAINED SPOTTER
Coordinates
48.259, -107.913 (the zone’s center; the record gives no point)

Winter Storm, McCone

When
December 29, 11:00 PM MST to December 31, 3:00 AM MST
Where
McCone forecast zone
Reported by
TRAINED SPOTTER
Coordinates
47.645, -105.795 (the zone’s center; the record gives no point)

Winter Storm, Prairie

When
December 29, 11:00 PM MST to December 31, 4:00 AM MST
Where
Prairie forecast zone
Reported by
TRAINED SPOTTER
Coordinates
46.861, -105.378 (the zone’s center; the record gives no point)

Winter Storm, Garfield

When
December 29, 11:00 PM MST to December 31, 3:00 AM MST
Where
Garfield forecast zone
Reported by
TRAINED SPOTTER
Coordinates
47.278, -106.993 (the zone’s center; the record gives no point)

Winter Storm, Richland

When
December 30, 12:00 AM MST to December 31, 4:00 AM MST
Where
Richland forecast zone
Reported by
TRAINED SPOTTER
Coordinates
47.788, -104.561 (the zone’s center; the record gives no point)

Winter Storm, Western Roosevelt

When
December 30, 12:00 AM MST to December 31, 3:00 AM MST
Where
Western Roosevelt forecast zone
Reported by
TRAINED SPOTTER
Coordinates
48.295, -105.016 (the zone’s center; the record gives no point)

Winter Storm, Central and Se Phillips

When
December 30, 12:00 AM MST to December 31, 2:00 AM MST
Where
Central and Se Phillips forecast zone
Reported by
TRAINED SPOTTER
Coordinates
48.259, -107.913 (the zone’s center; the record gives no point)

Winter Storm, Central and Southern Valley

When
December 30, 12:00 AM MST to December 31, 3:00 AM MST
Where
Central and Southern Valley forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
48.365, -106.667 (the zone’s center; the record gives no point)

Winter Storm, Dawson

When
December 30, 12:00 AM MST to December 31, 4:00 AM MST
Where
Dawson forecast zone
Reported by
TRAINED SPOTTER
Coordinates
47.266, -104.899 (the zone’s center; the record gives no point)

Winter Storm, Northern Phillips

When
December 30, 1:00 AM MST to December 31, 2:00 AM MST
Where
Northern Phillips forecast zone
Reported by
TRAINED SPOTTER
Coordinates
48.259, -107.913 (the zone’s center; the record gives no point)

Winter Storm, Northern Valley

When
December 30, 1:00 AM MST to December 31, 3:00 AM MST
Where
Northern Valley forecast zone
Reported by
TRAINED SPOTTER
Coordinates
48.365, -106.667 (the zone’s center; the record gives no point)

Winter Storm, Sheridan

When
December 30, 1:00 AM MST to December 31, 4:00 AM MST
Where
Sheridan forecast zone
Reported by
TRAINED SPOTTER
Coordinates
48.721, -104.505 (the zone’s center; the record gives no point)

Winter Storm, Eastern Roosevelt

When
December 30, 1:00 AM MST to December 31, 4:00 AM MST
Where
Eastern Roosevelt forecast zone
Reported by
TRAINED SPOTTER
Coordinates
48.295, -105.016 (the zone’s center; the record gives no point)

Winter Storm, Daniels

When
December 30, 2:00 AM MST to December 31, 4:00 AM MST
Where
Daniels forecast zone
Reported by
TRAINED SPOTTER
Coordinates
48.784, -105.549 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Montana in 2004Every state in 2004This day in weather historyWarnings in Montana, December 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5429866, 5429871, 5429452, 5429453, 5429867, 5431158, 5429868, 5429870, 5431153, 5431154, 5431156, 5429454, 5429865, 5429869, 5431157, 5431155.